Alert archive / Kentucky / Flash Flood Warnings in 2017
Flash Flood Warning 80, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 23, 2017, 12:02 AM EDT for Bracken County, Mason County, Robertson County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2017, 12:02 AM EDT (04:02 UTC)
- Expired
- Jul 23, 2017, 3:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bracken County, KY, Mason County, KY, Robertson County, KY
The radar
The Cincinnati radar (KILN), 98 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 12:10 AM EDT | FLASH FLOOD | Mays Lick, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1096 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
481
WGUS51 KILN 230402
FFWILN
KYC023-161-201-230700-
/O.NEW.KILN.FF.W.0080.170723T0402Z-170723T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
1202 AM EDT SUN JUL 23 2017
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Mason County in northern Kentucky...
Robertson County in northern Kentucky...
Southeastern Bracken County in northern Kentucky...
* Until 300 AM EDT.
* At 1201 AM EDT, radar indicated that thunderstorms had produced
heavy rain across the warned area. 1 to 3 inches of rain have
fallen. Heavy rain continues to fall with another 1 to 2 inches
possible. Runoff from this excessive rainfall will cause flash
flooding to occur.
* Some locations that will experience flooding include...
Maysville, Washington, Lewisburg, Mount Olivet, Sardis, US Route 62
at State Route 875, Abigail, Murphysville, Mount Gilead, Stonewall,
Mays Lick, Rectorville, Peed, Fleming-Mason Airport, Orangeburg,
Lowell, Helena, Somo, US Route 62 at State Route 616 and Hittville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3853 8411 3867 8408 3859 8363 3852 8364
3850 8372 3847 8383
$$
Binau2 follow-up statements
081
WGUS71 KILN 230456
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
1256 AM EDT SUN JUL 23 2017
KYC023-161-201-230700-
/O.CON.KILN.FF.W.0080.000000T0000Z-170723T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mason KY-Robertson KY-Bracken KY-
1256 AM EDT SUN JUL 23 2017
...THE FLASH FLOOD WARNING FOR MASON...ROBERTSON AND SOUTHEASTERN
BRACKEN COUNTIES REMAINS IN EFFECT Until 300 AM EDT...
At 1254 AM EDT, emergency management reported that thunderstorms had
produced heavy rain and flash flooding was ongoing. Cars were
submerged, and a mobile home was surrounded with people trapped in
Mason County. 2 to 4 inches of rain have fallen. Radar indicated
that heavy rain continues to fall with another 1 to 2 inches
possible. Runoff from this excessive rainfall will continue to cause
flash flooding to occur.
This is a dangerous situation!
Some locations that will experience flooding include...
Maysville, Washington, Lewisburg, Mount Olivet, Sardis, US Route 62
at State Route 875, Abigail, Murphysville, Mount Gilead, Stonewall,
Mays Lick, Rectorville, Peed, Fleming-Mason Airport, Orangeburg,
Lowell, Helena, Somo, US Route 62 at State Route 616 and Hittville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3853 8411 3867 8408 3859 8363 3852 8364
3850 8372 3847 8383
$$
Binau767
WGUS71 KILN 230700
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
300 AM EDT SUN JUL 23 2017
KYC023-161-201-230707-
/O.EXP.KILN.FF.W.0080.000000T0000Z-170723T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mason KY-Robertson KY-Bracken KY-
300 AM EDT SUN JUL 23 2017
...THE FLASH FLOOD WARNING FOR MASON...ROBERTSON AND SOUTHEASTERN
BRACKEN COUNTIES WILL EXPIRE AT 300 AM EDT...
While the flash flood threat has ended, flooding does continue
across much of the area. A flood warning has been issued to replace
this flash flood warning.
Please report previous flash
flooding to the National Weather Service by going to our website at
weather.gov/iln and submitting your report via social media.
LAT...LON 3853 8411 3867 8408 3859 8363 3852 8364
3850 8372 3847 8383
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 9:50 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 22, 9:50 PM EDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 950 PM EDT Sat Jul 22 2017 .SYNOPSIS... A humid airmass will combine with daytime heating and mid level disturbances to produce a threat for thunderstorms through Monday. High pressure and dry conditions are expected for Tuesday into Wednesday. Another system will bring additional showers and thunderstorms to the region for Thursday. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Quick update this evening with ongoing strong/severe thunderstorms. Not to worried about organized severe threat overnight given ILN sounding at 00Z which had poor lapse rates aloft but very high freezing levels and deep warm cloud depths. Overall shear is very marginal for organized storms, but DCAPE is plentiful. So unless an organized cold pool can develop later tonight out of storms in Indiana, think SVR threat will be isolated like we are currently seeing across northern KY. Got very close to issuing a FF watch for far southern OH/nrn KY. Radar lighting up in e-w bands and low level jet is modest but westerly which favors training. While PWAT is decent, it's more the nature/orientation of the forcing for repeat convection that is more concerning. May still yet put out a FF Watch this evening if IND storms continue to conglomerate. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... Temperatures will not be able to return to the lower 90s and the threat for heat indicies is significantly lowered. However, humid and sticky conditions will most definitely persist. Storms that are around early in the day will probably push east as a surface boundary sets up sw-ne and conditions improve from nw-se as the day progresses. && .LONG TERM /MONDAY THROUGH SATURDAY/... Pattern change will offer break from the heat and humidity. Weak front pushing through may bring widely scattered showers/storms Monday afternoon. Have included small pop for this mainly in the south/southeast portions of forecast area. High pressure builds in for Tuesday and Wednesday with seasonal temps with lower dewpoints. Another cold front will approach late Wednesday night and push through Thursday and Thursday night with scattered showers and storms. Front should continue to the south and east Friday with cooler and less humid air back in for Friday and Saturday. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... 00Z TAF cycle will focus on the southern terminals for thunderstorm impacts tonight (CVG/ILN/LUK and possibly DAY). It seems per the latest data that new thunderstorm development tonight will remain south of central Ohio (CMH/LCK), but this a low confidence forecast with weak forcing signals. Back end of mesoscale convective complex is currently south of the CMH/LCK terminals and drifting southeast. New development across southeast Indiana is an area that will likely continue to see further upscale growth through the evening/overnight with the potential for a training area of storms to develop along old outflows and move through the CVG/LUK/ILN terminals (particularly CVG and LUK). DAY lies on the northern end of this potential thus have kept thunder coverage/duration less than at sites further south. Carrying no precipitation on Sunday due to lowered confidence. Plenty of moisture and instability remains but will depend on overnight storms/outflows before timing/area can be discerned. A little concerned for fog and/or low clouds in central Ohio (CMH and LCK) later tonight but thinking cirrus from thunderstorms to the south/west will temper that somewhat. OUTLOOK...Thunderstorms will be possible Sunday and Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Franks NEAR TERM...Binau SHORT TERM...Franks LONG TERM...Padgett AVIATION...Binau
Hazardous weather outlook, Jul 22, 6:53 PM EDT, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 653 PM EDT Sat Jul 22 2017 INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-232300- Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 653 PM EDT Sat Jul 22 2017 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio and Southwest Ohio. .DAY ONE...Tonight. Thunderstorms will remain possible this evening and overnight. The primary threat will be an increased flooding potential due to very heavy rainfall, as well as the potential for isolated damaging winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will move across the region on Sunday. Some storms may become severe with the main severe threats being very heavy rainfall and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-232300- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking- Preble-Montgomery-Greene- 653 PM EDT Sat Jul 22 2017 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Tonight. Some thunderstorms may re-develop later tonight. Heavy rain and some isolated wind damage remains possible if they do occur. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will move across the region on Sunday. Some storms may become severe with the main severe threats being very heavy rainfall and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 22, 9:45 PM EDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
945 PM EDT SAT JUL 22 2017
KYZ100-OHZ081-088-230215-
Lewis KY-Scioto OH-Adams OH-
945 PM EDT SAT JUL 22 2017
...STRONG THUNDERSTORMS WILL AFFECT LEWIS...SOUTHERN ADAMS AND
SOUTHWESTERN SCIOTO COUNTIES UNTIL 1015 PM EDT...
At 945 PM EDT, radar indicated a strong thunderstorm over Rome,
moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...
Locations impacted include...
West Union, Manchester, Vanceburg, Head of Grassy, Camp Dix,
Tollesboro, Rome, Concord, Trinity, Saint Paul, Kinniconick, Epworth,
Ribolt, Friendship, Charters, Bentonville, Petersville, Stricklett,
Rexton and Sandy Springs.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3832 8336 3840 8341 3838 8345 3840 8348
3843 8358 3849 8359 3852 8364 3861 8363
3864 8365 3863 8366 3879 8360 3873 8303
3868 8303 3862 8308 3860 8307 3849 8319
3848 8319 3843 8324 3834 8323 3833 8325
TIME...MOT...LOC 0145Z 273DEG 31KT 3865 8340
BinauSpecial weather statement, Jul 22, 9:55 PM EDT, 2 hours 7 minutes before
Special Weather Statement National Weather Service Wilmington OH 955 PM EDT SAT JUL 22 2017 KYZ097-099-OHZ078-079-230245- Mason KY-Bracken KY-Clermont OH-Brown OH- 955 PM EDT SAT JUL 22 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MASON...NORTHERN BRACKEN...SOUTHEASTERN CLERMONT AND SOUTHERN BROWN COUNTIES UNTIL 1045 PM EDT... At 955 PM EDT, radar indicated a strong thunderstorm near Felicity, moving east at 30 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Very heavy rain... Locations impacted include... Maysville, Georgetown, Ripley, Aberdeen, Augusta, Felicity, Russellville, Dover, Higginsport, Moscow, Neville, Chilo, Bradford, Willow Grove, Feesburg, South Ripley, Utopia, Tuckahoe, Minerva and Redoak. Water will pond on roads and may quickly fill roadside ditches and small streams. Residents in these areas should remain alert. If this storm becomes stronger, then a warning may be needed. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3881 8423 3889 8422 3888 8371 3861 8378 TIME...MOT...LOC 0155Z 284DEG 28KT 3884 8416 Binau
Local storm report, Jul 22, 10:42 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1042 PM EDT SAT JUL 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM TSTM WND DMG 5 SW LEWISBURG 38.51N 83.84W
07/22/2017 MASON KY 911 CALL CENTER
TREES AND POWER LINES REPORTED DOWN ON LAYTHAM PIKE NEAR
MAYS LICK. TIME ESTIMATED FROM RADAR.
&&
HICKMANLocal storm report, Jul 22, 10:46 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1046 PM EDT SAT JUL 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM TSTM WND DMG MAYSVILLE 38.64N 83.75W
07/22/2017 MASON KY 911 CALL CENTER
TREE REPORTED DOWN IN MAYSVILLE. TIME ESTIMATED FROM
RADAR.
&&
HICKMANSpecial weather statement, Jul 22, 11:07 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1107 PM EDT SAT JUL 22 2017
INZ073>075-080-KYZ090-091-230330-
Switzerland IN-Ripley IN-Ohio IN-Dearborn IN-Boone KY-Gallatin KY-
1107 PM EDT SAT JUL 22 2017
...STRONG THUNDERSTORMS WILL AFFECT OHIO...SOUTHEASTERN RIPLEY...
SOUTHERN DEARBORN...NORTHERN SWITZERLAND...BOONE AND EASTERN
GALLATIN COUNTIES UNTIL 1130 PM EDT...
At 1107 PM EDT, radar indicated strong thunderstorms near Rising
Sun, moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 to 50 mph...
Very heavy rain...
Locations impacted include...
Florence, Erlanger, Villa Hills, Lawrenceburg, Aurora, Walton, Rising
Sun, Oakbrook, Burlington, Union, Crittenden, Versailles, Dillsboro,
Wilmington, French, Hartford, Fairview, Patriot, Aberdeen and
Richwood.
This includes the following Interstates...
I-71 in Kentucky between mile markers 69 and 77.
I-75 in Kentucky between mile markers 170 and 183.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3911 8526 3907 8462 3880 8461 3880 8464
3878 8466 3890 8520 3892 8520 3892 8529
TIME...MOT...LOC 0307Z 291DEG 30KT 3895 8489
BinauSpecial weather statement, Jul 22, 11:45 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1145 PM EDT SAT JUL 22 2017
INZ080-KYZ090>096-230415-
Switzerland IN-Boone KY-Pendleton KY-Owen KY-Kenton KY-Campbell KY-
Gallatin KY-Grant KY-
1145 PM EDT SAT JUL 22 2017
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SWITZERLAND...
SOUTHERN KENTON...SOUTHERN CAMPBELL...SOUTHERN BOONE...GRANT...NORTH
CENTRAL OWEN...NORTHWESTERN PENDLETON AND GALLATIN COUNTIES UNTIL
1215 AM EDT...
At 1144 PM EDT, radar indicated a strong thunderstorm over
Crittenden, moving southeast at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 to 50 mph...
Very heavy rain...
Locations impacted include...
Williamstown, Walton, Union, Crittenden, Dry Ridge, Warsaw, Butler,
Florence, Kentucky Speedway, Glencoe, Sparta, Patriot, Stewartsville,
Atwood, Ryle, Northcutt, Big Bone Lick, Interstate 71 at US Route
127, Steele Bottom and Bracht.
This includes the following Interstates...
I-71 in Kentucky between mile markers 55 and 77.
I-75 in Kentucky between mile markers 147 and 174.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3871 8498 3873 8500 3895 8474 3879 8429
3851 8457
TIME...MOT...LOC 0344Z 299DEG 28KT 3879 8463
BinauThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:33 PM EDT | Special Weather Statement | ILN | Bracken, Pendleton | 42 min |
| Jul 22, 9:04 PM EDT | Special Weather Statement | ILN | Bracken, Mason, Robertson | 41 min |
| Jul 22, 9:11 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Mason | 49 min |
| Jul 22, 9:16 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Mason, Pendleton, Robertson | 44 min |
| Jul 22, 9:27 PM EDT | Areal Flood Advisory | ILN | Bracken, Lewis, Mason | 3 hr |
| Jul 22, 9:35 PM EDT | Flash Flood Warning | ILN | Bracken, Lewis, Mason | 6 hr |
| Jul 22, 9:45 PM EDT | Special Weather Statement | ILN | Lewis | 30 min |
| Jul 22, 9:55 PM EDT | Special Weather Statement | ILN | Bracken | 50 min |
| Jul 22, 10:10 PM EDT | Flash Flood Watch | ILN | Boone, Bracken, Campbell, Carroll, Gallatin, Grant and 6 more | 18 hr |
| Jul 22, 11:06 PM EDT | Areal Flood Advisory | ILN | Boone, Gallatin | 3 hr |
| Jul 22, 11:07 PM EDT | Special Weather Statement | ILN | Boone | 23 min |
| Jul 22, 11:14 PM EDT | Flash Flood Warning | ILN | Boone | 3 hr |
| Jul 22, 11:23 PM EDT | Areal Flood Advisory | ILN | Bracken, Lewis, Mason, Robertson | 3 hr |
| Jul 22, 11:26 PM EDT | Areal Flood Advisory | ILN | Boone, Bracken, Campbell, Grant, Kenton, Pendleton and 1 more | 3 hr |
| Jul 22, 11:45 PM EDT | Special Weather Statement | ILN | Gallatin, Grant | 30 min |
| Jul 23, 12:12 AM EDT | Flash Flood Warning | ILN | Bracken, Pendleton | 4 hr |
| Jul 23, 12:19 AM EDT | Special Weather Statement | ILN | Bracken, Pendleton, Robertson | 41 min |
| Jul 23, 12:59 AM EDT | Special Weather Statement | ILN | Mason | 31 min |
| Jul 23, 1:20 AM EDT | Flash Flood Warning | ILN | Lewis | 3 hr |
| Jul 23, 2:47 AM EDT | Areal Flood Warning | ILN | Bracken, Lewis, Mason | 6 hr |
| Jul 23, 3:04 AM EDT | Special Weather Statement | ILN | Gallatin | 26 min |
| Jul 23, 3:40 AM EDT | Areal Flood Advisory | ILN | Carroll, Gallatin, Owen | 3 hr |
| Jul 23, 4:07 AM EDT | Areal Flood Warning | ILN | Lewis | 6 hr |
| Jul 23, 8:49 AM EDT | Areal Flood Warning | ILN | Bracken, Lewis, Mason | 6 hr |
Nearby
Flash Flood Warnings in Kentucky, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.